Jump to content
RESOLVED: Password Reset Bug Fixed ×
BenzoBuddies Activity Level Report ×
Let Your Voice be Heard! Researchers at Trinity College Dublin... ×

Hello, many questions, glad to be here


[Le...]

Recommended Posts

Hello BB's,

 

I'm almost 23 years sober, no slips. About 6 years ago I experienced several major trauma incidents back to back and it threw me for a loop. I didn't turn to drink, instead I chose a shrink. He diagnosed me with MDD, Anxiety Disorder, and PTSD resulting from these trauma's. I like the guy and trust him. I see him every 3 months ever since I started.

 

He prescribed Lexapro and Clonazepam. 10Mg and up to 2 Mg of Clonaz per day. Within a year, he had upped my dosage to 30Mg of Lex and up to 4Mg of Clonaz per day. I rarely take 4Mg. Maybe 20 to 30 times in 6 years. For the last 2 months or so, I've been taking 20Mg of Lexapro and 2Mg of Clonaz. I was doing good until my pharmacy changed brands of the generic Clonaz. This new brand is totally devoid of any actual drug, or at least it seems that way. So, I asked my shrink to Rx me real Klonopin. I took 2Mg of that 2 nights in a row and had a mad headache. Terrible pain.

 

So this brings me to the point where I start to read a ton about benzo's. Seems that contrary to what my shrink says, there are many authors out there who think long term use of benzo's is a very bad thing. Now I'm debating just getting off the clonaz altogether. My biggest fear of course was reading of the horrible withdrawal symptoms many long term users seem to go through.

 

I want to make one thing real clear, I've never abused my meds and very rarely take the full amount of what I'm allowed.

Can anyone offer some advice on how to best approach a long term plan to get off these benzo's? I don't want to suffer, but I know I am likely to have to endure some pain.

 

Lastly, does being on Lexapro help getting off the benzo at all?

 

Confused and looking for answers, suggestions. Thanks in advance for any replies, and thanks for the forum. 

Link to comment
Share on other sites

Welcome to the forum! You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to find people who understand what you're going through.

 

I'm sorry you've been going through so much. We recommend a taper rate of about 5-10% every 10-14 days.  Getting off benzos after long term use isn't easy, but it is worthwhile. I've never used Lexapro, but we do have members who might be able to help you with that.  Here are a few links you may find useful:

 

Withdrawal Support (during your taper)

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

Link to comment
Share on other sites

Hi LeBenny,

 

"The Ashton Manual," is the standard in how to taper off Klonopin (Clonazepam,) and drugs like it.  It is trusted and very informative, although most of us on Klonopin do not cross over to valium, as Dr. Ashton recommends. 

 

Your shrink sounds like the kind, intelligent psychiatrist who prescribed me Lexapro and Klonopin about 12 years ago.  I'm sorry about that.

 

Lexapro is infamous for suddenly not working.  It happened for me after about a year.  He then switched me to Effexor, which was hell getting off 11 years later.  My friend was on it for 5 months and had a similarly tough time getting off.

 

I tapered off the anti-depressant a few months before tapering Klonopin.  I was later told that it is better to first taper off the Klonopin, since the anti-depressant "clears," the Klonopin very quickly, thus magnifying it's strength.  This means that while on an antidepressant, 2 mg of Klonopin acts like 3 or 4 mg.  When I started decreasing the antidepressant, it's decrease began tapering the Klonopin without my knowing it.  Did I explain that clearly?  I am glad to be off the anti-depressant, but it may have made my Klonopin withdrawal a bit more dramatic.  At this point it is over and I am glad. 

 

Lexapro is also notorious for having certain side effects like  weight gain, aches and pains and headache and for being tough to get off.  I think it might be best to get off the Klonopin first though.

 

Others here may have different opinions or be more helpful. 

 

Welcome aboard.  Check out the Klonopin Klub, under "Support Groups."  We are all tapering off Clonazepam.  I think it is pretty great that you didn't turn back to alcohol!  You were very brave.  I am sorry that you got wrapped up in Klonopin, but if you want to safely get off it, you are in the right place!  :thumbsup:

 

~Nomo.

Link to comment
Share on other sites

×
×
  • Create New...